- About this Journal ·
- Abstracting and Indexing ·
- Aims and Scope ·
- Annual Issues ·
- Article Processing Charges ·
- Articles in Press ·
- Author Guidelines ·
- Bibliographic Information ·
- Citations to this Journal ·
- Contact Information ·
- Editorial Board ·
- Editorial Workflow ·
- Free eTOC Alerts ·
- Publication Ethics ·
- Reviewers Acknowledgment ·
- Submit a Manuscript ·
- Subscription Information ·
- Table of Contents
Abstract and Applied Analysis
Volume 2014 (2014), Article ID 748376, 8 pages
Least Squares Estimation for -Fractional Bridge with Discrete Observations
Department of Mathematics, Anhui Normal University, Wuhu 241000, China
Received 15 November 2013; Accepted 7 December 2013; Published 23 January 2014
Academic Editor: Litan Yan
Copyright © 2014 Guangjun Shen and Xiuwei Yin. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
We consider a fractional bridge defined as , where is a fractional Brownian motion of Hurst parameter and parameter is unknown. We are interested in the problem of estimating the unknown parameter . Assume that the process is observed at discrete time , and denotes the length of the “observation window.” We construct a least squares estimator of which is consistent; namely, converges to in probability as .
Self-similar stochastic processes with long range dependence are of practical interest in various applications, including econometrics, internet traffic, and hydrology. These are processes whose dependence on the time parameter is self-similar, in the sense that there exists a (self-similarity) parameter such that, for any constant , and have the same distribution. These processes are often endowed with other distinctive properties.
The fractional Brownian motion (fBm) is the usual candidate to model phenomena in which the self-similarity property can be observed from the empirical data. The fBm is a suitable generalization of the standard Brownian motion, which exhibits long-range dependence and self-similarity and has stationary increments. Some surveys and complete literatures could be found in Biagini et al. , Hu , Mishura , and Nualart .
Recently, Es-Sebaiy and Nourdin  study the asymptotic properties of a least squares estimator for the parameter of a fractional bridge defined as where is a fBm with Hurst parameter and the process was observed continuously. In particular, when , Barczy and Pap [6, 7] study the various problems related to the -Wiener bridge. The parametric estimation problems for fractional diffusion processes based on continuous-time observations have been studied, for example, in Tudor and Viens , Hu and Nualart , and Belfadli et al. .
In applications usually the process cannot be observed continuously. Only discrete-time observations are available. There exists a rich literature on the parameter estimation problem for diffusion processes driven by fBm based on discrete observations (see, e.g., Hu and Song , Es-Sebaiy ).
Motivated by all these results, in this paper, we will consider the fractional bridge (1). Assume that the process is observed equidistantly in time with the step size , , and denotes the length of the “observation window.” We also assume that and when . Our goal is to study the asymptotic behavior of the least squares estimator (LSE for short) of based on the sampling data , . Our technics used in this work are inspired from Es-Sebaiy .
The least squares estimator aims to minimize
This is a quadratic function of . The minimum is achieved when
By (1), we can get the following result where , .
Recall that fBm with index is a mean zero Gaussian process with and the covariance for all . For , coincides with the standard Brownian motion . is neither a semimartingale nor a Markov process unless , so many of the powerful techniques from stochastic analysis are not available when dealing with . It is possible to construct a stochastic calculus of variations with respect to the Gaussian process , which will be related to the Malliavin calculus. Some surveys and complete literatures could be found in Alòs et al. , Nualart  and the reference. We recall here the basic definitions and results of this calculus. The crucial ingredient is the canonical Hilbert space (it is also said to be reproducing kernel Hilbert space) associated with the fBm which is defined as the closure of the linear space generated by the indicator functions with respect to the scalar product The mapping can be extended to a linear isometry between and the Gaussian space associated with . We will denote the isometry by . For we denote by the set of smooth functionals of the form where and . The Malliavin derivative of a functional as above is given by and this operator can be extended to the closure () of with respect to the norm where denotes the fold symmetric tensor product and the th derivative is defined by iteration. The divergence integral is the adjoint operator of . Concretely, a random variable belongs to the domain of the divergence operator (in symbol ) if for every . In this case is given by the duality relationship for any , and we have the following integration by parts: for any , such that . It follows that where is the adjoint of in the Hilbert space , and where and, for , we have We denote by the subspace of , which is defined as the set of measurable functions on with
Note that, if , then
For every , let be the th Wiener chaos of , that is, the closed linear subspace of generated by the random variables , where is the th Hermite polynomial. The mapping provides a linear isometry between the symmetric tensor product (equipped with the modified norm ) and . For every the following multiplication formula holds
Let be Hölder continuous functions of orders and with . Young proved that the Riemann-Stieltjes integral (so-called Young integral) exists. Moreover, if and is a function of class , the integrals and exist in the Young sense and the following change of variables formula holds:
As a consequence, if and (, ) is a process with Hölder paths of order , the integral is well defined as Young integral. Suppose that, for any , , and Then, following from Alòs and Nualart , we have In particular, when is a nonrandom Hölder continuous function of order , we have In addition, for all ,
3. Asymptotic Behavior of the Least Squares Estimator
Throughout this paper we assume . We will study (1) driven by a fractional Brownian motion with Hurst parameter and being the unknown parameter to be estimated for discretely observed . It is readily checked that we have the following explicit expression for : where the integral can be understood as Young integral. In order to study the asymptotic behavior of the least squares estimator, let us introduce the following processes: Hence, we have For simplicity, we assume that the notation means that there exists positive constants (depending only on , and its value may differ from line to line) so that We firstly give the following lemmas.
Lemma 1. Let , . Then where
Proof. By (26), we have On the other hand, This completes the proof.
Lemma 2. Letting , , one has
Lemma 3. Assume , , and let . Then
Proof. By the isometry property of the double stochastic integral , the variance of is given by where Now, we study , by setting We have . By of Es-Sebaiy and Nourdin , we have Similarly Thus, the proof is finished.
The following theorem gives the consistency of the least squares estimator of .
Theorem 4. Let . If , as , and , then, one has where means convergence in probability.
Proof. By (4), we have
Letting , we obtain First, we considering the term , we have For the term , using Lemma 2, we obtain So, we get Hence, For the term , it follows the fact that, for , We have Using inequality (22) and , , we have On the other hand, So, we get Thus, Hence For the term , by setting and by using Lemma 3, we get As a consequence,
Second, we estimate the term : We firstly consider , since By Markov inequality, we obtain Now, we estimate the term . Applying the change of variable formula (24), we get Hence, By Markov inequality and Lemma 2, we obtain Therefore Combining (59) and (66), this completes the proof.
Conflict of Interests
The authors declare that there is no conflict of interests regarding the publication of this paper.
The authors would like to thank anonymous earnest referee whose remarks and suggestions greatly improved the presentation of the paper. Guangjun Shen is partially supported by the National Natural Science Foundation of China (11271020) and the Natural Science Foundation of Anhui Province (1208085MA11). Xiuwei Yin is partially supported by Mathematical Tianyuan Foundation of China (11326171) and the Natural Science Foundation of Anhui Province (1308085QA14).
- F. Biagini, Y. Hu, B. Øksendal, and T. Zhang, Stochastic Calculus for fBm and Applications. Probability and Its Application, Springer, Berlin, Germany, 2008.
- Y. Hu, “Integral transformations and anticipative calculus for fractional Brownian motions,” Memoirs of the American Mathematical Society, vol. 175, no. 825, 2005.
- Y. S. Mishura, Stochastic Calculus for Fractional Brownian Motion and Related Processes, vol. 1929 of Lecture Notes in Mathematics, Springer, Berlin, Germany, 2008.
- D. Nualart, The Malliavin Calculus and Related Topics, Springer, Berlin, Germany, 2nd edition, 2006.
- K. Es-Sebaiy and I. Nourdin, “Parameter estimation for α fractional bridges,” in Malliavin Calculus and Stochastic Analysis: A Festschrift in Honor of David Nualart, F. Viens, J. Feng, Y. Hu, and E. Nualart, Eds., vol. 34 of Springer Proceedings in Mathematics and Statistics, pp. 385–412, 2013.
- M. Barczy and G. Pap, “Asymptotic behavior of maximum likelihood estimator for time inhomogeneous diffusion processes,” Journal of Statistical Planning and Inference, vol. 140, no. 6, pp. 1576–1593, 2010.
- M. Barczy and G. Pap, “-Wiener bridges: singularity of induced measures and sample path properties,” Stochastic Analysis and Applications, vol. 28, no. 3, pp. 447–466, 2010.
- C. A. Tudor and F. G. Viens, “Statistical aspects of the fractional stochastic calculus,” The Annals of Statistics, vol. 35, no. 3, pp. 1183–1212, 2007.
- Y. Hu and D. Nualart, “Parameter estimation for fractional Ornstein-Uhlenbeck processes,” Statistics & Probability Letters, vol. 80, no. 11-12, pp. 1030–1038, 2010.
- R. Belfadli, K. Es-Sebaiy, and Y. Ouknine, “Parameter estimation for fractional Ornstein-Uhlenbeck processes: non-ergodic case,” Frontiers in Science and Engineering, vol. 1, pp. 1–16, 2011.
- Y. Hu and J. Song, “Parameter estimation for fractional Ornstein-Uhlenbeck processes with discrete observations,” in Malliavin Calculus and Stochastic Analysis: A Festschrift in Honor of David Nualart, F. Viens, J. Feng, Y. Hu, and E. Nualart, Eds., vol. 34 of Springer Proceedings in Mathematics and Statistics, pp. 427–442, 2013.
- K. Es-Sebaiy, “Berry-Esséen bounds for the least squares estimator for discretely observed fractional Ornstein-Uhlenbeck processes,” Statistics & Probability Letters, vol. 83, no. 10, pp. 2372–2385, 2013.
- E. Alòs, O. Mazet, and D. Nualart, “Stochastic calculus with respect to Gaussian processes,” The Annals of Probability, vol. 29, no. 2, pp. 766–801, 2001.
- V. Pipiras and M. S. Taqqu, “Integration questions related to fractional Brownian motion,” Probability Theory and Related Fields, vol. 118, no. 2, pp. 251–291, 2000.
- E. Alòs and D. Nualart, “Stochastic integration with respect to the fractional Brownian motion,” Stochastics and Stochastics Reports, vol. 75, no. 3, pp. 129–152, 2003.